Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Psychiatrist prescribed Lorazepam and Triazolam. Throat choking, decline for detox facilities, bowel due to Crohn s. Remedy?

I am 77 yrs old and live in Centralia, IL. I see a psychiatrist in St. Louis, MO. He has prescribed Lorazepam for the past 10 years and Triazolam for the past 5 or so years. Now I want to discontinue all these benodiazapenes because they are causing problems like throat choking, etc. But when I do what the doctor advises (start with .5 tab.twice a day on Lorazepam instead of 1 mg. twice a day), I get withdrawal symptoms. He is not helping me hardly at all. I was unaware of the consequences and that he had put me on two of these drugs. I think I need IP hospital help to get off of them. I have been declined by a lot of detox facilities due to having a central line for water. I am down to 3 ft. of bowel because of Crohn s, but I take complete care of my catheter needs each night and am in good health otherwise. Any ideas would be appreciated. My e-mail address is YYYY@YYYY . Thank you.
Asked On : Wed, 9 Oct 2013
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Internal Medicine Specialist 's  Response
Hi there,

Thanks for your query. I fully understand your dilemma.

Since you get withdrawal symptoms following reduction in lorazepam dose, I would recommend that you FIRST start tapering off the dose of Triazolam VERY GRADUALLY, by 25mcg every one week.

Once your reach a minimal effective dose of Triazolam, you may then start tapering off Lorazepam dose by 0.25mg every 10 days.

I am sure that- with the recommended detox regime- withdrawal symptoms will be minimal and easily tolerable.


Consult your doctor and apprise him of my opinion. I am certain that he agree with me, order required tests, and- based on the reports- will prescribe suitable treatment as advised.

If you find my response helpful and informative, do not forget an “excellent” (5-star rating) to my answer, to ENCOURAGE all doctors- engaged in social service- to render sound advice to the FREE queries.

Fond regards and have a nice day

Dr. Rakesh Karanwal
Answered: Fri, 22 Nov 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor